Alert archive / Washington / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 3, NWS Spokane, WA

June 4, 2007Lincoln County, Washington

NWS Spokane, WA issued this severe thunderstorm warning at Jun 4, 2007, 8:30 PM PDT for Lincoln County, Washington. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2007, 8:30 PM PDT (03:30 UTC)
Expired
Jun 4, 2007, 9:15 PM PDT
In force
45 min
Issued by
NWS Spokane, WA
Area
Counties, with a storm outline in the text

County Lincoln County, WA

The radar

The Spokane radar (KOTX), 32 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 3.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2007-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 87 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2007-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
87 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
2125 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KOTX 050331
SVROTX
WAC043-050415-
/O.NEW.KOTX.SV.W.0003.070605T0330Z-070605T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
830 PM PDT MON JUN 4 2007

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LINCOLN COUNTY IN EAST CENTRAL WASHINGTON...

* UNTIL 915 PM PDT

* AT 826 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND    
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  MOHLER AND HARRINGTON OR ABOUT 17 MILES SOUTH OF DAVENPORT. THIS   
  STORM WAS MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTHEAST OF DAVENPORT BY 855 PM PDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4756 11784 4742 11799 4734 11810 4734 11814
      4742 11832 4778 11810 4781 11810 4780 11804
      4784 11784

$$

GKOCH
2 follow-up statements
000 
WWUS56 KOTX 050359
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
857 PM PDT MON JUN 4 2007

WAC043-050415-
/O.CON.KOTX.SV.W.0003.000000T0000Z-070605T0415Z/
LINCOLN WA-
857 PM PDT MON JUN 4 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM PDT
FOR EAST CENTRAL LINCOLN COUNTY...

AT 855 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED JUST 
SOUTH OF DAVENPORT...AND WAS MOVING NORTHEAST AT 25 MPH.

AT 850 PM PDT...STORM SPOTTERS BETWEEN HARRINGTON AND DAVENPORT 
REPORTED TORRENTIAL RAIN AND PEA TO DIME SIZED HAIL WITH THIS STORM.

THE SEVERE THUNDERSTORM WILL BE NEAR...

  REARDAN BY 910 PM PDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4756 11784 4745 11798 4754 11824 4778 11810
      4781 11810 4780 11804 4784 11784

$$

GKOCH
000 
WWUS56 KOTX 050417
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
916 PM PDT MON JUN 4 2007

WAC043-050426-
/O.EXP.KOTX.SV.W.0003.000000T0000Z-070605T0415Z/
LINCOLN WA-
916 PM PDT MON JUN 4 2007

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN COUNTY
EXPIRES AT 915 PM PDT...

THE THUNDERSTORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING FOR 
EASTERN LINCOLN COUNTY HAS WEAKENED. IT IS STILL CAPABLE OF 
PRODUCING TORRENTIAL RAIN AND PEA SIZED HAIL AS IT TRACKS TOWARD 
REARDON. EXPECT THIS STORM TO ARRIVE IN REARDON AROUND 930 PM.

LAT...LON 4756 11784 4745 11798 4754 11824 4778 11810
      4781 11810 4780 11804 4784 11784

$$

GKOCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 4:58 PM PDT, 3 hours 32 minutes earlier.

Area forecast discussion, Jun 4, 4:58 PM PDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
458 PM PDT MON JUN 4 2007

.SYNOPSIS...A COLD PACIFIC COLD FRONT WILL MOVE THROUGH THE REGION
TONIGHT BRINGING MUCH COOLER...SHOWERY AND BREEZY CONDITIONS TO
THE INLAND NORTHWEST THROUGH THE MIDDLE OF THE WEEK.

&&

UPDATED AVIATION DISCUSSION

.DISCUSSION...

ISSUED 226 PM MON...
TONIGHT...A DEEP UPPER LEVEL PACIFIC TROUGH IS IN THE PROCESS OF
MOVING INTO THE REGION THIS AFTERNOON. WHILE THE MAIN SURFACE COLD
FRONT IS MOVING ONTO THE PACIFIC COAST...SATELLITE INDICATES
OUTRIDING MID AND UPPER LEVEL FRONTS AND DISTURBANCES ARE PUSHING
AHEAD OF THE SURFACE FRONT AND TRIGGERING A LINE OF THUNDERSTORMS
OVER THE IDAHO PANHANDLE THIS AFTERNOON WHERE THINNER CLOUD COVER
ALL DAY HAS ALLOWED SURFACE HEATING SUFFICIENT TO RELEASE SURFACE
BASED CAPE. THE LIONS SHARE OF THE FORECAST AREA HAS EXPERIENCED
TOO MUCH CLOUD COVER ALL DAY TO ALLOW SIGNIFICANT INSTABILITY TO
BE RELEASED. THIS MAY CHANGE DURING THE EARLY EVENING AS VISIBLE
SATELLITE SUGGESTS SIGNIFICANT THINNING OF THE CIRRUS FIELD
UPSTREAM WITH THUNDERSTORMS NOTED IN THE YAKIMA/ELLENSBURG AREA.
THUS FOR THIS EVENING MENTION OF THUNDERSTORMS WILL REMAIN IN ALL
ZONES WITH THE ASSOCIATED THREAT OF SMALL HAIL AND GUSTY WINDS.

DURING THE NIGHT THE SURFACE COLD FRONT WILL CROSS THE CASCADES
AND SWEEP ACROSS THE FORECAST AREA. SIGNIFICANT PRECIPITABLE WATER
INCREASE TO NEAR OR ABOVE 1 INCH WILL PROVIDE PLENTY OF MOISTURE
FOR A PERIOD OF SHOWERS AND EVEN STRATIFORM RAIN ALONG THIS
FRONTAL BOUNDARY OVERNIGHT IN THE DEEP BASIN...AND AROUND DAWN
OVER THE EASTERN ZONES. RAINFALL TOTALS ON THE ORDER OF 1/4 TO 1/2
INCH WILL BE COMMON OVER THE EASTERN COLUMBIA BASIN AND IDAHO
PANHANDLE BY THE TIME THIS FRONT EXITS INTO MONTANA LATE TUESDAY
MORNING.

TUESDAY THROUGH WEDNESDAY...A MAJOR CHANGE IN THE HOT AND DRY
PERIOD OF THE PREVIOUS DAYS WILL BECOME APPARENT DURING THIS
PERIOD. NAM AND GFS MODELS ARE IN GOOD AGREEMENT IN PLACING A DEEP
UPPER LEVEL CLOSED LOW WITH COPIOUS WRAP-AROUND MOISTURE OVER THE
FORECAST AREA THROUGH WEDNESDAY. THIS WILL PROVIDE WIDESPREAD
SHOWER ACTIVITY AND DRAMATIC COOLING WITH THE POSSIBILITY OF MORE
SNOW ON THE HIGHER PEAKS OF THE CASCADES BY TUESDAY NIGHT.
HIGH TEMPERATURES TUESDAY AND WEDNESDAY WILL BE HEAVILY INFLUENCED
BY CLOUD COVER AND PRECIPITATION SO EXACT SPOT TEMPERATURES
REFLECTED IN FORECAST ARE BALLPARK ESTIMATES ONLY...BUT CONFIDENCE
IS HIGH OF AN OVERALL COOLING TREND TO AT LEAST 10 TO 15 DEGREES
BELOW CLIMATOLOGICAL NORMALS AS THE UPPER LOW DRAGS IN A COOL
MARITIME AIR MASS. SURFACE CYCLOGENESIS TO THE LEE OF THE ROCKIES
OVER MONTANA WILL ALLOW A SIGNIFICANT PRESSURE GRADIENT TO
DEVELOP TUESDAY AND LAST WELL INTO WEDNESDAY FOR BREEZY AND GUSTY
WINDS OVER MUCH OF THE FORECAST AREA.

HYDRO NOTE...MINOR FLOODING CONTINUES AT STEHEKIN AS SNOW MELT
RUNOFF CONTINUES TO SWELL THE RIVER. THIS SITUATION IS EXPECTED TO
ABATE IN THE NEXT 24 HOURS AS FREEZING LEVELS FALL WITH THE
INCOMING COOL PACIFIC STORM SYSTEM. FLOOD WARNING CONTINUES UNTIL
RIVER DROPS BELOW FS. /FUGAZZI

WEDNESDAY NIGHT THROUGH MONDAY...MODELS ARE EXHIBITING MODEST
AGREEMENT THIS PERIOD WITH REGARD TO THE LONG-WAVE PATTERN EVOLUTION.
WITH THE REGION IN A MEAN NW FLOW IN THE MID-LEVELS AT THE START OF
THE PERIOD...A BROAD UPPER TROUGH CONTINUES TO TRANSLATE EAST
WEDNESDAY NIGHT/THURSDAY.  THEN WEAK RIDGING MOVES IN LATER
THURSDAY INTO FRIDAY WITH A MORE WESTERLY FLOW...BEFORE ANOTHER
TROUGH APPROACHES FOR THE END OF THE PERIOD.  ON A MORE SYNOPTIC
SCALE SCALE...LARGE-SCALE LAYER LIFT CONTINUES NEAR THE EASTERN CWA
WEDNESDAY NIGHT AND THURSDAY. A FAIR AMOUNT DEEP WRAP AROUND MOISTURE
IS ALSO INDICATED WEDNESDAY NIGHT THROUGH AT LEAST MID-THURSDAY...
WITH A WEAK TROWAL FEATURE DROPPING THROUGH THE CWA. THESE FEATURES
WILL KEEP A CHANCE FOR PRECIPITATION THROUGHOUT MOST THE CWA THROUGH
THIS PERIOD. RELATIVELY COOL 850 TEMPS (AROUND 6-8 DEG C) AND 1000-
850 THICKNESS VALUES (AROUND 1350-1360 M) SUPPORT BELOW NORMAL TEMPS.
THURSDAY THROUGH FRIDAY NIGHT THE WEAK RIDGING DEVELOPS FURTHER AND
THE ATMOSPHERE DRIES OUT SOME. BUT THE FLOW NEVER REALLY BECOMES
CLEAN DURING THE RIDGING PERIOD AS SEVERAL WEAK VORT MAXES LITTER THE
FLOW. PRECIPITATION CHANCES WILL GREATLY DECREASE IN THIS TIME
FRAME...BUT WILL NOT END. RATHER THE PRECIP CHANCE WILL RETREAT TO
MAINLY THE MTNS.  MORE SUN IS EXPECTED...AND 850 TEMPS WARM BACK INTO
THE LOWER TEENS AND 1000-850 MB THICKNESS VALUES BACK NEAR 1370 M.
THUS A RETURN TO NEAR NORMAL TEMPS IS EXPECTED. SATURDAY INTO SUNDAY
THE NEXT TROUGH BEGINS TO MOVE IN...WITH GREATER LARGE SCALE LIFT AND
DEEPER MOISTURE. THIS WILL INCREASE PRECIPITATION CHANCES THROUGHOUT
MOST OF THE CWA AGAIN AND BRING WITH IT A SLIGHT COOL DOWN. THERE IS
A SLIGHT AMOUNT OF INSTABILITY ASSOCIATED WITH THIS...SO A FEW
THUNDERSTORMS MAY BE FOUND IN THE EAST ON SUNDAY AFTERNOON. MONDAY
THE REGION IS UNDER A TROUGH AXIS...WITH CONTINUED RISK FOR SHOWERS
AND NEAR TO SLIGHTLY BELOW NORMAL TEMPS. /JCOTE

&&

.AVIATION...
SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH 06Z OVER THE MOUNTAINS
OF NORTHERN IDAHO...AND OVER PORTIONS OF THE COLUMBIA BASIN IN
RESPONSE TO AN UPPER LEVEL TROUGH OFF THE COAST BECOMING
INCREASINGLY NEGATIVELY TILTED. AS THE COLD FRONT ASSOCIATED WITH
THIS STORM SYSTEM MOVES INLAND TONIGHT...MORE WIDESPREAD RAIN AND
THUNDERSTORMS WILL LIKELY SPREAD INTO EASTERN WASHINGTON AND LINGER
THROUGH AT LEAST 18Z. GIVEN THE FALLING TEMPERATURES AND MILD
DEWPOINT TEMPERATURES...CEILINGS HAVE THE POTENTIAL TO DROP INTO THE
MVF TO IFR RANGE BETWEEN 12Z AND 18Z AT THE SPOKANE...PULLMAN...AND
COEUR DALENE TERMINALS. /GKOCH

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        54  61  46  59  44  64 / 100  90  50  60  40  30
COEUR DALENE  54  59  45  57  43  63 / 100 100  50  60  40  30
PULLMAN        52  58  45  58  42  62 / 100  70  40  30  40  20
LEWISTON       58  65  50  65  48  67 /  60  70  30  30  30  20
COLVILLE       54  63  42  59  43  66 /  70 100  50  60  50  40
SANDPOINT      52  61  44  56  41  63 /  60  90  50  60  50  40
KELLOGG        52  57  44  53  42  60 /  60  90  50  60  50  40
MOSES LAKE     55  71  48  63  47  73 /  70  40  20  20  10  10
WENATCHEE      54  68  52  59  49  72 /  70  40  20  20  10  10
OMAK           54  71  45  61  45  71 /  70  50  20  30  20  20

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...FLOOD WARNING STEHEKIN RIVER AT STEHEKIN.
&&
Hazardous weather outlook, Jun 4, 6:00 AM PDT, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
600 AM PDT MON JUN 4 2007

WAZ042-051300-
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP
600 AM PDT MON JUN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

SNOWMELT FROM RECENT HOT TEMPERATURES WILL COMBINE WITH SHOWERS
AND THUNDERSTORMS TODAY TO PRODUCE A CONTINUED FLOOD THREAT
ALONG THE STEHEKIN RIVER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FLOODING ALONG THE STEHEKIN RIVER WILL BE LIKELY THROUGH TUESDAY.
BEYOND TUESDAY...MUCH COOLER WEATHER WILL ALLEVIATE THE FLOOD
POTENTIAL.

IDZ001>004-026-027-WAZ031>038-041-043-044-051300-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE...
PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...
QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...
WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE...
DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC...
INCHELIUM...WENATCHEE...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...
OROVILLE...WATERVILLE...MANSFIELD
600 AM PDT MON JUN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

EXPECT AN INCREASING CHANCE OF THUNDER TODAY WITH LOCALLY GUSTY
WINDS THROUGH EARLY EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

Nearby

Severe Thunderstorm Warnings in Washington, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.